MAUDE Adverse Event Report: BIOMERIEUX INC. BACT/ALERT® VIRTUO INSTRUMENT

BIOMERIEUX INC. BACT/ALERT® VIRTUO INSTRUMENT
Model Number 411661
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of a false negative result associated with bact/alert® virtuo instrument (reference 411661).The customer reported that the instrument failed to flag an iqmh proficiency testing sample (bact-1710-2b candida parapsilosis) positive within five (5) days.There is no patient involvement in this event and no known adverse impact to the user.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
Biomérieux conducted an internal investigation: an iqmh proficiency testing sample that contained, bact-1710-2b-candida parapsilosis, failed to flag positive on the bact/alert® virtuo® on (b)(6) 2017.Biomérieux received the data backup on 02may2018; however, the graphs, readings, and images of the aerobic bact/alert® fa plus bottle were no longer available due to backup storage duration design limitations.A root cause could not be determined; however, two probable root causes were identified.The provider's sample may not have been a representative sample.As previously stated, the iqmh summary challenge survey stated, six participants requested sample replacements for various reasons, which included a "no growth" investigation.Additionally, if the processing instructions were not followed, the sample may not flag positive on the bact/alert® virtuo®.Although, the backup received did not contain the required data needed to evaluate the functionality of the instrument, biomérieux reviewed documents that were available such as the audit trail, calibration reports, daily average temperature reports and hourly temperature detail report associated with the standalone a/b unit instrument.The reports did not provide evidence of an instrument malfunction.Due to the required data no longer available on the backup, biomérieux cannot further investigate this issue.

Brand Name
BACT/ALERT® VIRTUO INSTRUMENT
Common Device Name
BACT/ALERT® VIRTUO INSTRUMENT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7369127
Report Number1950204-2018-00117
Device Sequence Number785717
Product Code MDB
UDI-Device Identifier03573026369774
UDI-Public03573026369774
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number411661
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1